Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 2, 2015, 2:22 PM EDT for City of Virginia Beach, Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2015, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 2, 2015, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:40 PM EDT | FLASH FLOOD | Lake View, VA | 17TH STREET FLOODED |
| Jun 2, 2:40 PM EDT | FLASH FLOOD | Lake View, VA | THIRTEEN ROAD CLOSURES...WATER OVER THE HOOD OF A JEEP |
| Jun 2, 2:40 PM EDT | FLASH FLOOD | Virginia Beach Oceanfro, VA | 21ST SREET FLOODED |
| Jun 2, 2:50 PM EDT | FLASH FLOOD | Oceana Nas, VA | FLOODING AT OCEANA NAVAL AIR STATION |
| Jun 2, 4:30 PM EDT | FLASH FLOOD | Lake View, VA | 16TH ST CLOSED DUE TO HIGH WATER NEAR BALTIC AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
275
WGUS51 KAKQ 021822
FFWAKQ
VAC810-022115-
/O.NEW.KAKQ.FF.W.0001.150602T1822Z-150602T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT TUE JUN 2 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...
* UNTIL 515 PM EDT
* AT 222 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIRGINIA BEACH...REGENT UNIVERSITY...KEMPSVILLE...NORFOLK...
CHESAPEAKE...PRINCESS ANNE...BACK BAY...OCEANA...NORTH VIRGINIA
BEACH...PRINCESS ANNE PLAZA...PUNGO...LONDON BRIDGE...DAM NECK...
RUDEE HEIGHTS...SIGMA...MACONS CORNER...OCEANA NAS...BAYSIDE...
SANDBRIDGE BEACH AND GALLUPS CORNER.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3655 7595 3657 7589 3672 7595 3664 7599
3659 7605 3655 7604 3655 7612 3666 7612
3669 7607 3677 7621 3693 7617 3685 7607
3691 7609 3694 7600 3692 7598 3655 7587
$$
DEROSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:48 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 2, 1:48 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 148 PM EDT TUE JUN 2 2015 .SYNOPSIS... LOW PRESSURE AND ASSOCIATED COLD FRONT WILL SLOWLY DROP SOUTH ACROSS THE REGION TODAY...THEN STALL ACROSS THE CAROLINA COAST TONIGHT AND WEDNESDAY. A SERIES OF WEAK LOWS WILL TRACK EAST ALONG THIS BOUNDARY THROUGH THURSDAY. THE BOUNDARY LINGERS ALONG THE COAST INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE... WITH THE EXCEPTION OF SE VA/COASTAL NE NC...THERE IS MUCH MORE CLOUD COVER PRESENT OVER THE AREA THIS MORNING AS A SFC COLD FRONT RESIDES OVER THE BLUE RIDGE MTS. THE FRONT WILL SLOWLY SAG SWD THROUGH TODAY DUE TO HIGH PRESSURE BUILDING OVER THE ST LAWRENCE RIVER VALLEY. MEANWHILE...AN UPPER CLOSED LOW REMAINS STUCK OVER THE TN VALLEY AND WILL PULL ADDITIONAL ATLANTIC AND GULF COAST MOISTURE INTO THE REGION. AS OF 945 AM...LIGHT RAIN SHOWERS ALONG AND WEST OF A LEE TROUGH AXIS ARE MOVING UP THE NC COASTAL PLAIN TWD FAR SWRN COUNTIES OF THE FA. HRRR MODEL PRECIP SHOWS ADVANCING PRECIP FROM THE NC COASTAL PLAIN DIMINISHING OVER SW COUNTIES THROUGH THE MORNING. HOWEVER... CONVECTIVE ACTIVITY WILL REFIRE BY THIS AFTN/DURING PEAK HEATING AS THE FRONT SLIDES CLOSER TO THE COAST AND VA/NC BORDER...PROVIDING A FOCUS AND LIFTING MECHANISM FOR THUNDERSTORM DEVELOPMENT IN AN OTHERWISE WEAKLY SHEARED ENVIRONMENT (20-25KT 0-6KM BULK SHEAR). THE COMBINATION OF HIGH PWATS OF 1.50-1.75 INCHES AND ATMOSPHERIC SOUNDING PROFILES BECOMING MORE SATURATED BY THIS EVENING WILL RESULT IN HEAVY RAINFALL ACROSS AREAS AFFECTED BY STORMS TODAY. LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN LOW LYING AREAS OR AREAS WITH POOR DRAINAGE. IN ADDITION... TRAINING OF STORMS COULD EXACERBATE LOCALIZED FLOODING POTENTIAL. BASED ON 12-24 HOUR PRECIP TOTALS VS RADAR ESTIMATED TOTALS...THE MAX AMOUNT OF PRECIP RECEIVED DURING YESTERDAYS STORMS WAS NO HIGHER THAN 2.25 INCHES. KEEPING THIS IN MIND AND KNOWING THAT THE MAIN FOCUS FOR STRONGER STORMS IS ACROSS SE VA/NE NC THIS AFTN... DO NOT ANTICIPATE THE NEED FOR A FLASH FLOOD WATCH WHEN 1HR FLASH FLOOD GUIDANCE IN THESE AREAS NEEDS TO EXCEED 3.00 INCHES TO CAUSE WIDESPREAD PROBLEMS. WILL NEED TO WATCH TSTORM COVERAGE AND TRENDS AS THE AFTN/EVENING UNFOLDS TO DETERMINE IF URBAN/SMALL STREAM FLOOD HEADLINES WILL BE NECESSARY...ESPECIALLY ACROSS THE VA BEACH/NORFOLK/PORTSMOUTH AREAS. THE POTENTIAL ALSO EXISTS FOR WET MICROBURST WIND GUSTS AND SMALL HAIL UNDER STRONGER STORM CORES. ALSO MADE A QUICK ADJUSTMENT TO HIGH TEMPS TO BUMP MOST AREAS UP SEVERAL DEGREES WITH LACK OF RAINFALL DESPITE INCREASING CLOUDS...AND CONVERSELY COOLED ERN PIEDMONT LOCATIONS BY A FEW DEGREES. THE EXCEPTION IS ACRS THE FAR NE...WHERE ONSHORE E/NE FLOW WILL KEEP TEMPS IN THE 60S ON THE MD ERN SHORE. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... COLD FRONT PROGGED NR THE VA/NC BRDR BY 00Z AS THE SCND WAVE OF LOW PRS MOVES OUT INTO THE VACAPES. KEPT CAT/LIKELY POPS GOING THRU THE EVENING THEN LIKELY/CHC BUT DROPPED THUNDER AFTR MIDNIGHT. LOWS IN THE 60S. NXT IN THE SERIES OF S/W'S RIDES ENE ALONG THE STALLED BNDRY WED AND WED NIGHT. HIGH PCPN CHCS CONT BUT WITH A LOW PRBLTY OF THUNDER. RTHR COOL WED DUE TO THE CLOUDS...PCPN AND NNE WIND. ANTHR WEDGE LIKE SCENARIO WITH HIGHS ACROSS THE PIEDMONT STUCK IN THE M-U60S... RANGING TO THE M-U70S ACROSS THE SERN PRTNS. LOWS WED NIGHT IN THE 60S. NOT MUCH CHANGE THU WITH YET ANTHR S/W KEEPING PLNTY OF MSTR ARND FOR CHC POPS. A BIT MORE INSTAB PROGGED FOR SOME AFTN THUNDER. HIGHS IN THE 70S. A WET WEEK AHEAD WITH THE PTNTL FOR AN ADDNTL 1-2 INCHES OF QPF ALONG THE COAST RANGING TO 2-3 INCH QPF FCST WEST OF THE CHES BAY. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LONG TERM PERIOD WILL FEATURE UNSETTLED CONDS WITH NR NORMAL TEMPS. A MID-LEVEL CUTOFF LO WILL APPROACH FM THE W ERLY IN THE PERIOD LEADING TO A GOOD CHANCE (50%) OF SHRAS/TSTMS. WILL HOLD ONTO 30-40% POPS INTO THE WEEKEND AS WELL AS MODELS TEND TO BE TOO PROGRESSIVE WITH THESE SYSTMS. THERE IS ALSO CONSIDERABLE UNCERTAINTY REGARDING WHAT HAPPENS AFTER THE CUTOFF LO OPENS UP/WEAKENS...WITH SOME GUIDANCE CONTINUING TO HINT AT CSTL LO DEVELOPMENT LATE IN THE WEEKEND INTO ERLY NEXT WEEK. WILL BE ABLE TO FINE-TUNE THE FORECAST LATE IN THE WEEK BUT FOR NOW WILL FORECAST 30% POPS SUN AND MON. AS FOR TEMPS...EXPECT HIGHS TO AVG IN THE UPR 70S TO LWR 80S EACH DAY...WITH LOWS RUNNING THRU THE 60S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCT TO NUMEROUS TSTMS OVR SE VA/INTERIOR NE NC ATTM..CONTG INTO THE EARLY EVE HRS. CDFNT WILL CONT TO SETTLE S ACRS THE RGN INTO TNGT...BECOMING STNRY OVR NC FOR WED. LIFR/IFR VSBYS IN TSTMS THIS AFTN/EVE. WIDESPREAD IFR CONDS (MNLY DUE TO CIGS) XPCD FOR MUCH OF THE AREA TNGT THROUGH WED ALG W/ INTERMITTENT RA CHCS. ONSHORE NE FLOW TUE NIGHT THROUGH THU AND MOIST AIRMASS SHOULD LEAD TO UNSETTLED/MOSTLY CLOUDY CONDITIONS AND PERIODIC MVFR TO MARGINAL IFR CIGS/VSBYS. SHOWERS AND PSBLY ISOLD TSTMS (MNLY INVOF NE NC) CAN BE EXPECTED WED THEN CHANCE FOR SHOWERS AND POSSIBLY THUNDERSTORMS THURSDAY THROUGH SUNDAY. && .MARINE... RAISED SCA HEADLINES FOR COASTAL WATERS N OF PARRAMORE ISLAND...BOUNDARY HAS DROPPED SOUTH THROUGH THIS REGION AND SEAS HAVE RAPIDLY RISEN TO 5 FT AT BUOY 44009. ALSO UPDATED NEXT 3 PERIODS PER LATEST SUITE OF HIGH RES MODELS. DID NOT GO WITH WORST-CASE HI-RES ARW SOLUTION WHICH HAS THE BOUNDARY AND RESULTANT NE WINDS OF 20+ KT ALL THE WAY TO THE VA/NC BORDER BY THIS EVENING...BUT DID INCREASE WINDS A BIT AND WILL MONITOR CLOSELY. WILL LIKELY NEED SCA HEADLINES INTO AT LEAST THE UPPER BAY FOR 20 KT WINDS THIS EVENING...AND PERHAPS AS FAR SOUTH AS THE LOWER/MOUTH OF THE BAY. EVEN IF HEADLINES ARE NOT NEEDED...BOATING CONDITIONS WILL BE LESS THAN IDEAL FOR MOST AREAS. SIMILAR WINDS EXPECTED TONIGHT/WED (WITH SOME INCREASE POSSIBLE OVER THE NRN AREAS) AS SFC HIGH PRESSURE REMAINS TO THE NORTH. SEAS SHOULD BE AT LEAST 5-7 FT OVER THE NRN WATERS ON WED DUE TO ONSHORE FLOW...BUT LOOK TO REMAIN 3-4 FT ACRS THE SOUTH. PRESSURE GRADIENT RELAXES FOR THU AND FRI...ALLOWING FOR IMPROVED MARINE CONDITIONS. PER THE ONSHORE FLOW ALSO RAISED RIP RISK TO MODERATE FOR THE MD ZONES FOR THE REST OF TODAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR ANZ650-652. && SYNOPSIS...ALB/MPR NEAR TERM...BMD/MPR SHORT TERM...MPR LONG TERM...MAS AVIATION...ALB/JDM MARINE...JDM/LKB
Hazardous weather outlook, Jun 2, 12:41 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1241 PM EDT TUE JUN 2 2015 MDZ021>024-VAZ048-060>062-064>069-075>086-088>090-099-100-509>525- 031645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON VA- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 1241 PM EDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING... ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-031645- MARYLAND BEACHES- 1241 PM EDT TUE JUN 2 2015 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SHOWERS AND A FEW THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ087-092-093-095>098-031645- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 1241 PM EDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 11:54 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1154 AM EDT TUE JUN 2 2015
VAZ095-097-098-021700-
NORFOLK/PORTSMOUTH-CHESAPEAKE-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
1154 AM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CITY OF
PORTSMOUTH...CITY OF NORFOLK...CITY OF CHESAPEAKE AND NORTHWESTERN
CITY OF VIRGINIA BEACH COUNTIES...
AT 1153 AM EDT...A STRONG THUNDERSTORM WAS NEAR CHESAPEAKE...OR NEAR
DEEP CREEK...MOVING NORTHEAST AT 20 MPH.
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH...REGENT
UNIVERSITY...KEMPSVILLE...GREAT BRIDGE...NORFOLK STATE UNIVERSITY...
VIRGINIA WESLEYAN COLLEGE...DEEP CREEK...NORFOLK...CHESAPEAKE...
PORTSMOUTH...NORVIEW...PRINCESS ANNE...CRADOCK...FENTRESS...GHENT...
NORFOLK INTERNATIONAL ARPT...SOUTH NORFOLK AND NORTH VIRGINIA BEACH.
LAT...LON 3655 7633 3655 7649 3661 7648 3695 7624
3693 7618 3691 7618 3691 7616 3693 7617
3691 7610 3690 7611 3688 7612 3688 7608
3685 7607 3687 7607 3688 7605 3691 7609
3694 7600 3693 7599 3679 7596
TIME...MOT...LOC 1553Z 221DEG 18KT 3666 7632
DEROSASpecial weather statement, Jun 2, 12:55 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1255 PM EDT TUE JUN 2 2015
NCZ014-016-017-VAZ093-095>098-523>525-021745-
WESTERN CURRITUCK-GATES-CAMDEN-ISLE OF WIGHT-YORK-YORK-NEWPORT
NEWS-SUFFOLK-HAMPTON/POQUOSON-VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-HAMPTON/POQUOSON-
NORFOLK/PORTSMOUTH-
1255 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE TIDEWATER
AREA OF SOUTHEAST VIRGINIA AND PORTIONS OF NORTHEAST NORTH
CAROLINA...
AT 1252 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM BEACONSDALE TO NEAR FENTRESS...AND MOVING NORTHEAST
AT 20 MPH.
HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...NEWPORT NEWS...HAMPTON...SMITHFIELD...LANGLEY AFB...
DOWNTOWN PORTSMOUTH...HAMPTON UNIVERSITY...CHRISTOPHER NEWPORT
UNIVERSITY...DOWNTOWN SUFFOLK...NORFOLK STATE UNIVERSITY...VIRGINIA
WESLEYAN COLLEGE...DEEP CREEK...DOWNTOWN NORFOLK...KEMPSVILLE...GREAT
BRIDGE...OLD DOMINION UNIVERSITY...SEAFORD...PATRICK HENRY FIELD...
CHURCHLAND AND REGENT UNIVERSITY.
LAT...LON 3646 7654 3695 7674 3705 7666 3704 7660
3724 7651 3723 7639 3715 7641 3713 7629
3697 7630 3685 7607 3691 7609 3694 7600
3692 7598 3672 7593 3671 7593 3672 7594
3655 7612 3648 7645 3651 7649
TIME...MOT...LOC 1652Z 238DEG 16KT 3706 7648 3664 7616
DEROSASpecial weather statement, Jun 2, 1:24 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT TUE JUN 2 2015
NCZ013-014-030>032-VAZ093-096-021830-
BERTIE-PERQUIMANS-BERTIE-PERQUIMANS-CHOWAN-GATES-HERTFORD-GATES-
HERTFORD-CHOWAN-ISLE OF WIGHT-SUFFOLK-
124 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...BERTIE...
WESTERN PERQUIMANS...GATES...CHOWAN...SOUTH CENTRAL ISLE OF WIGHT
AND SOUTHWESTERN CITY OF SUFFOLK COUNTIES...
AT 123 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR HOLLAND TO 13 MILES SOUTHWEST OF
PLYMOUTH...AND MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
* WINDS OF 30 TO 40 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
AHOSKIE...WINDSOR...HERTFORD...AULANDER...WINFALL...GATESVILLE...
HOLLAND...SUNBURY...RYLAND...SUFFOLK...GATES...WINTON...LEWISTON
WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...COLERAIN...
HARRELLSVILLE...COMO AND CORAPEAKE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.
LAT...LON 3590 7692 3586 7704 3593 7703 3593 7709
3622 7725 3621 7724 3636 7716 3654 7698
3655 7692 3661 7691 3684 7668 3608 7638
3601 7651 3601 7658 3606 7662 3604 7666
3593 7674 3588 7674 3588 7683 3581 7689
TIME...MOT...LOC 1723Z 223DEG 17KT 3661 7684 3569 7686
DEROSASpecial weather statement, Jun 2, 1:48 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 PM EDT TUE JUN 2 2015
NCZ014>017-032-102-VAZ093-095>098-523>525-021815-
CAMDEN-PERQUIMANS-WESTERN CURRITUCK-PASQUOTANK-EASTERN
CURRITUCK-GATES-PASQUOTANK-PERQUIMANS-CAMDEN-ISLE OF
WIGHT-YORK-YORK-NEWPORT NEWS-SUFFOLK-HAMPTON/POQUOSON-VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-HAMPTON/POQUOSON-
NORFOLK/PORTSMOUTH-
148 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE TIDEWATER AREA OF
SOUTHEAST VIRGINIA AND PORTIONS OF NORTHEAST NORTH CAROLINA...
AT 147 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR SEAFORD TO NEAR MOYOCK...AND MOVING
NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...NEWPORT NEWS...HAMPTON...CURRITUCK...ELIZABETH
CITY...CAMDEN...SMITHFIELD...WINFALL...LANGLEY AFB...ELIZABETH CITY
STATE UNIVERSITY...DOWNTOWN PORTSMOUTH...SOUTH MILLS...CHRISTOPHER
NEWPORT UNIVERSITY...HAMPTON UNIVERSITY...DOWNTOWN SUFFOLK...NORFOLK
STATE UNIVERSITY...VIRGINIA WESLEYAN COLLEGE...DEEP CREEK...DOWNTOWN
NORFOLK AND KEMPSVILLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.
LAT...LON 3682 7670 3723 7650 3723 7639 3715 7641
3713 7629 3697 7630 3685 7607 3691 7609
3694 7600 3692 7598 3655 7587 3654 7587
3649 7598 3660 7606 3650 7608 3643 7597
3608 7633 3608 7639
TIME...MOT...LOC 1747Z 213DEG 15KT 3722 7646 3647 7618
DEROSASpecial weather statement, Jun 2, 2:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT TUE JUN 2 2015
VAZ088-089-092-093-021845-
ISLE OF WIGHT-SURRY-SOUTHAMPTON-SUSSEX-
200 PM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ISLE OF WIGHT...
NORTHEASTERN SOUTHAMPTON...EAST CENTRAL SUSSEX AND EASTERN SURRY
COUNTIES...
AT 200 PM EDT...A STRONG THUNDERSTORM WAS OVER WAKEFIELD...MOVING
NORTHEAST AT 25 MPH.
WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
IVOR AROUND 210 PM EDT.
DENDRON AROUND 215 PM EDT.
ELBERON AROUND 225 PM EDT.
SURRY AROUND 235 PM EDT.
SMITHFIELD AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOOTH FORK...BERLIN...
BACONS CASTLE...RAYNOR...MOONLIGHT...ALLIANCE...DELK CROSSROADS...
COMET...MANRY AND RUSHMERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3695 7709 3718 7679 3717 7676 3715 7675
3714 7673 3710 7668 3707 7667 3706 7667
3704 7666 3696 7663 3683 7701
TIME...MOT...LOC 1800Z 241DEG 21KT 3694 7699
LBROWNSpecial weather statement, Jun 2, 2:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
216 PM EDT TUE JUN 2 2015
NCZ013-014-031-032-VAZ096-021830-
PERQUIMANS-PERQUIMANS-CHOWAN-GATES-HERTFORD-GATES-HERTFORD-CHOWAN-
SUFFOLK-
216 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...
PERQUIMANS...EASTERN GATES...CENTRAL CHOWAN AND SOUTH CENTRAL CITY
OF SUFFOLK COUNTIES...
AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR CORAPEAKE TO 6 MILES SOUTHEAST OF SNUG
HARBOR... AND MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
HERTFORD...WINFALL...GATESVILLE...SUNBURY...RYLAND...SUFFOLK...
CORAPEAKE...HOBBSVILLE...SNUG HARBOR...TYNER...BELVIDERE...BURGESS...
NICANOR...SAINT JOHNS...SOMERSET...MAVATON...BEACH SPRINGS...CISCO...
YEOPIM STATION AND CARTER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.
LAT...LON 3624 7671 3625 7671 3634 7680 3662 7658
3609 7637 3608 7638 3608 7641 3607 7641
3605 7645 3602 7647 3601 7651
TIME...MOT...LOC 1815Z 248DEG 12KT 3660 7653 3603 7633
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:17 PM EDT | Special Weather Statement | AKQ | Accomack | 43 min |
| Jun 1, 8:32 PM EDT | Special Weather Statement | AKQ | Caroline, Charles City, Greensville, Hanover, Henrico, King William and 7 more | 43 min |
| Jun 1, 8:51 PM EDT | Special Marine Warning | AKQ | 84 min | |
| Jun 1, 8:53 PM EDT | Special Marine Warning | AKQ | 82 min | |
| Jun 1, 8:59 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jun 1, 9:16 PM EDT | Special Weather Statement | AKQ | Charles City, Essex, Greensville, James City, King and Queen, King William and 12 more | 44 min |
| Jun 1, 10:05 PM EDT | Special Weather Statement | AKQ | Charles City, Essex, Gloucester, James City, King and Queen, Lancaster and 11 more | 40 min |
| Jun 1, 10:14 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Jun 1, 10:51 PM EDT | Special Weather Statement | AKQ | Northampton | 54 min |
| Jun 2, 11:54 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 66 min |
| Jun 2, 12:23 PM EDT | Small Craft Advisory | AKQ | 3 days | |
| Jun 2, 12:55 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 50 min |
| Jun 2, 1:12 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Jun 2, 1:21 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 2, 1:24 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 66 min |
| Jun 2, 1:37 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 3 hr |
| Jun 2, 1:48 PM EDT | Special Weather Statement | AKQ | York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more | 27 min |
| Jun 2, 2:00 PM EDT | Special Weather Statement | AKQ | Surry | 45 min |
| Jun 2, 2:29 PM EDT | Special Weather Statement | AKQ | Mathews, City of Hampton, City of Newport News, City of Poquoson | 16 min |
| Jun 2, 2:33 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 27 min |
| Jun 2, 2:43 PM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, Surry, York, City of Newport News, City of Williamsburg | 62 min |
| Jun 2, 2:56 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Isle of Wight, James City, Mathews, Surry, York and 3 more | 3 hr |
| Jun 2, 3:04 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 26 min |
| Jun 2, 3:29 PM EDT | Special Weather Statement | AKQ | James City, Lancaster, Middlesex | 31 min |
| Jun 2, 4:07 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Lancaster, Middlesex, New Kent | 83 min |
| Jun 2, 5:53 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Greensville, Henrico, Isle of Wight, Prince George and 9 more | 52 min |
| Jun 2, 6:49 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Southampton, Sussex, City of Emporia, City of Franklin | 26 min |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.